Oklahoma, 2012Flash Flood in Oklahoma, September 29, 2012
September 29, 2012 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed over southeastern Oklahoma during the morning hours of the 29th as an upper level low pressure system moved across northern Texas. Some of these storms produced locally heavy rainfall with just under 5 inches of rain falling near Stigler in Haskell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over southeastern Oklahoma during the morning hours of the 29th as an upper level low pressure system moved across northern Texas. Some of these storms produced locally heavy rainfall with just under 5 inches of rain falling near Stigler in Haskell County. This excessive rainfall resulted in some flash flooding in and around Stigler.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 29, 5:07 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 29, 5:07 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT SAT SEP 29 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
BAND OF ONGOING CONVECTION NEAR THE INTERSTATE 40 CORRIDOR WILL
LIKELY IMPACT KFSM AND POSSIBLY MLC THROUGH THE MORNING HOURS.
ALSO ONGOING IFR CEILINGS ACROSS FAR NW WILL PREVAIL THROUGH MID
MORNING BEFORE GRADUALLY LIFTING INTO VFR RANGE BY TOWARD NOON.
THE COVERAGE OF CONVECTION MAY WANE THIS AFTERNOON...BEFORE
INCREASING AGAIN THIS EVENING AND OVERNIGHT OVER SE OK. KMLC/KFSM
WILL HAVE A CHANCE FOR FLIGHT IMPACTS...WITH DRY WEATHER FURTHER
NORTH.
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT SAT SEP 29 2012/
DISCUSSION...
UPPER TROUGH AXIS CURRENTLY EXTENDING ACROSS WRN OK INTO TX WILL
DEEPEN AND CLOSE OFF AS IT MOVES TO THE EAST OVER THE WEEKEND.
MODELS REMAIN FAIRLY CONSISTENT WITH THE CUT OFF OCCURRING ACROSS
WRN AR...JUST EAST OF THE FORECAST AREA. PRECIP CHANCES WILL
DECREASE OVERNIGHT AND SUNDAY MORNING AS THE BEST FORCING WILL BE
TO THE EAST. AREAL COVERAGE OF CONVECTION LESS ACROSS THE NORTH
TODAY...HOWEVER WITHIN THE LIMITED FLOW...TROPICAL LIKE
ENVIRONMENT EVEN ISOLATED ACTIVITY WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL TODAY. ONCE THIS SYSTEM CLEARS OUT
SUNDAY...SEVERAL NICE EARLY FALL DAYS ARE ANTICIPATED. BY MID
WEEK...SOUTHERLY WINDS WILL BE ON THE INCREASE AS HIGH PRESSURE
MOVES TO THE EAST. NEXT BOUNDARY EXPECTED IN THE LATE THURSDAY
TIME FRAME...WITH THE LATEST ECMWF NOW A LITTLE SLOWER. HAVE
REMOVED POPS FOR THE TIME PERIOD AHEAD OF THE FRONT...HOWEVER WILL
KEEP LOW POST FRONTAL POPS ACROSS NE OK AN NW AR FROM THURSDAY
AFTERNOON THROUGH THE OVERNIGHT AS THE ASSOCIATED UPPER TROUGH AXIS
SWINGS THROUGH THE AREA. CONSIDERABLY COOLER WEATHER IN STORE FOR
THE LATTER PORTION OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 60 81 57 / 20 20 10 10
FSM 77 61 78 56 / 40 30 20 10
MLC 76 63 80 56 / 60 30 20 10
BVO 79 56 80 51 / 20 10 10 10
FYV 77 53 77 50 / 20 10 10 10
BYV 77 54 75 51 / 20 10 10 10
MKO 78 60 80 55 / 30 20 10 10
MIO 78 54 77 53 / 20 10 10 10
F10 76 62 80 56 / 40 20 10 10
HHW 76 63 80 56 / 80 60 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...07
Hazardous weather outlook, Sep 29, 4:05 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT SAT SEP 29 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT SAT SEP 29 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTH OF A LINE FROM TULSA TO FAYETTEVILLE.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHWEST OF A PAWNEE TO BARTLESVILLE LINE.
ONSET...AFTERNOON.
DISCUSSION...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY
ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH WINDS
ALOFT FAVORING SLOW MOVING CELLS. THIS SLOW MOVEMENT ALONG WITH
A MOIST AIR MASS WILL CONTRIBUTE TO LOCALLY HEAVY RAINFALL AMOUNTS.
THE HEAVIEST AND MORE WIDESPREAD RAINS WILL BE NEAR AND JUST
NORTH OF INTERSTATE 40 THIS MORNING...AND FOCUS FURTHER SOUTHWARD
DURING THE AFTERNOON AND OVERNIGHT HOURS AS A STORM SYSTEM
PASSES THROUGH CENTRAL TEXAS. BREEZY NORTH WINDS AND DRIER AIR
WILL WORK INTO AREAS NEAR THE OKLAHOMA KANSAS BORDER WHICH WILL
RAISE FIRE WEATHER CONCERNS ACROSS THIS AREA DURING THE AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL CONTINUE ON SUNDAY AS THE STORM
SYSTEM OVER TEXAS MOVES SLOWLY EASTWARD. DRY AND MILD WEATHER
WILL PREVAIL MONDAY AND TUESDAY...WITH INCREASING WINDS AND
WARMER TEMPERATURES ON WEDNESDAY WHICH WILL RAISE FIRE WEATHER
CONCERNS. THUNDERSTORM CHANCES INCREASE LATE THURSDAY AS THE
NEXT COLD FRONT ARRIVES...WITH NOTICEABLY COLDER TEMPERATURES
LIKELY BY LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Haskell
- When
- September 29, 10:00 AM CST to 11:00 AM CST
- Where
- Haskell County, 1.04 mi E of Stigler to 0.65 mi ENE of Stigler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.248, -95.112
A few roads in town were briefly closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Mississippi, September 29 to 30, 2012$152,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Texas, September 29, 2012$150,000 · 10 events
- Flash Flooding and Heavy Rain in Texas, September 29 to 30, 2012$100,000 · 6 events
- Flash Flood and Damaging Wind in Texas, September 29 to 30, 2012$50,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, September 29, 20126 events
- Hail and Damaging Winds in South Carolina, September 29, 2012$3,000 · 1 in hail · 5 events
- Damaging Wind in South Carolina, September 29, 201250 kt wind · 1 event
- Damaging Wind in South Carolina, September 29, 2012$4,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413850.